Jump to content

Cardnal16: surviving PGAD


Cardnal16

Recommended Posts

I'm new to this site and method of communication. I've always just talked to a counselor or a friend, but the topic of PGAD is so mortifying, I can't bring myself to say the words. It's one of those issues that make me hide my face in shame, even if I'm alone. 

I tried to tell a trusted friend, but their laughter and jokes only shamed me more. 

I came off Effexor, Xanax & pain meds all at once due to insurance coverage. I was diagnosed with a panic disorder years ago, but never faced THIS issue until 6 months ago. 

Please, somebody tell me this will go away!

Link to comment
  • Administrator

Welcome, Cardnal.

 

When was the last time you took Effexor, Xanax & pain meds? When did the PGAD start? Did you have any other symptoms when you came off the drugs?

 

We have seen that PGAD very gradually goes away, as do other withdrawal symptoms. Please use search in the Symptoms and Self-Care forum to find our discussions of PGAD.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Welcome Cardnal

When we first join we are all asked to do a drug signature ....are you able to do one also.

 

To set up a signature:

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • ChessieCat changed the title to Cardnal16: surviving PGAD
  • 4 weeks later...

Hi Cardnal,

 

I have PGAD since withdrawing too fast from Sertraline 9 months ago (I also withdrew from Xanax cold turkey at the same time). There is no shame in having PGAD, it is a rare but known SSRI withdrawal side effects,we are many on this site who got it and a lot of us recovered but it takes time. 

There are a lot of things we can do to help with PGAD, there are also a lot of very good specialists in the US who know PGAD and know how to treat it. PGAD is also a symptom of Pudendal Neuralgia and urologists usually know PGAD, they can send you to a physiotherapist specialised in pelvic floor therapy and this can really help. 

 

A good definition of PGAD to print and to show to your doctor :

https://www.medicalnewstoday.com/articles/249594.php

 

Pelvic floor therapy, Homeopathy, Tens units, diet changes ( I follow the non acidic diet against interstitial cystitis because some women with IC also have PGAD) helps. 

 

See below a link to the PGAD Facebook support group (they will provide you with help and a list of specialists who can help). It is mainly for PGAD female sufferers. 

https://www.facebook.com/groups/980353255348348/

 

You can also have a look at the pudendalhope site and there are a lot of people on this site who have a PGAD caused by pudendal neuralgia and they can direct you towards a good specialist. 

http://www.pudendalhope.info/forum/viewforum.php?f=2&sid=9ff107662e3db121ae0ef5e7ab7afc79

 

And read the story of a lot of us on this site (Hopefull, Martina and Jonhson stories etc) and you will see that a lot of the PGAD sufferers recovered but it took a long time.

 

Take good care 

 

Cathy

 

PS : I hope the moderators and administrators don't mind that I put these PGAD support group contacts on the SA site. 

 

- From January 4th 2017 to April 17th 2017:  1 Xanax 0.25 mg in January, replaced by 1 Lyxansia 10 mg in February, replaced by 1 Bromazepam 6 mg a day  in March then back to 1 Xanax 0.25 mg  in April. Every pill was stopped cold turkey.

- April 17th (Easter Monday) started  Sertraline 50.  Xanax 0.25 mg  stopped cold turkey. 

- April 17th to May 4th 1 Sertraline 50, a 25 dose in the morning, a 25 dose at night and half a Zopiclone 7.5 at night

- May 4th  Reduced to 1 Sertraline  25.

-June 1st to June 8th.Tappering off Sertraline every 2 days for a week and put on 1 Risperidone 1 mg a day.June 8th Sertraline 25 replaced by 1 Anafranil 25mg, 1 Risperidone 1 mg a day and 1 zoplicone 7.5 at night, a week later, the Anafranil 25mg and Risperidone 1g was stopped cold turkey and replaced by 1 Xanax 0.25 mg 3 times a day. Since  June 17th : 1 Xanax 0.25 mg 3 times a day and 1 zoplicone 7.5 at night. Other medications  from June 1st to June 15th : Augmentin antibiotics, Chorticoid tablets,  Lanzoprazole, Toviaz. Symptoms : tremors, shaking ,suicidal thoughts, smell and light sensitivity, hyperacusis, floaters, earworms, akathisia, high pitched tinnitus, PGAD.

 

 

 

 

 

-

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy